Alabama, 2015

Damaging Winds in Alabama, April 25, 2015

April 25, 2015 · NWS MOB · 19 events in 6 counties and zones

A well defined bow echo produced extensive high winds and damage across portions of southwest and south central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$323,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A well defined bow echo produced extensive high winds and damage across portions of southwest and south central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 25, 4:01 AM CST, 44 minutes earlier.

Area forecast discussion, Apr 25, 4:01 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT SAT APR 25 2015

.SHORT TERM...(TODAY THROUGH MONDAY)...FOR TODAY THROUGH TONIGHT...
WITH RAIN ONGOING...HAVE TO BE BRIEF. A PASSING UPPER SYSTEM WILL
BRING RAIN TODAY. WITH UPPER SUPPORT AND PRETTY GOOD WIND
SHEAR...SOME MAY BECOME SEVERE...ESPECIALLY OVER AREAS ALONG AND
NORTH OF HIGHWAY 84 THIS MORN. AS THE DAY PROGRESSES...AND THIS ROUND
OF RAIN ENDS...HEATING IS EXPECTED TO OCCUR...UPPING THE INSTABILITY
AVAILABLE AND CREATING A SECOND CHANCE OF RAIN TODAY. WITH BACKING OF
THE LOW LEVELS WINDS TO SOUTHWEST...WIND SHEAR WILL DECREASE...BUT
THE RISK OF STRONG TO SEVERE REMAINS FOR THIS AFTERNOON INTO THE
EVENING HOURS.

FOR SUNDAY THROUGH SUNDAY NIGHT...A LOBE OF ENERGY SWINGS SOUTH
AROUND THE WEST SIDE OF AN UPPER SYSTEM MEANDERING AROUND OFF THE NEW
ENGLAND COAST...DRIVING A SURFACE FRONT TOWARDS THE FA SUNDAY...AND
TO THE COAST BY MONDAY MORN. WITH UPPER RIDGING OVER THE MISS RIVER
VALLEY AS AN UPPER LOW MOVES EAST OVER THE SOUTHERN ROCKIES...PUSHING
AGAINST THE AFOREMENTIONED UPPER SYSTEM OFF THE NEW ENGLAND COAST.
THE RESULT FOR SUNDAY IS TEMPS WELL ABOVE SEASONAL...WITH SOME AREAS
SEEING THE FIRST 90S OF THE YEAR. SUNDAY NIGHT...A WEAK FRONT MOVES
ACROSS THE FA TO NEAR THE COAST...MEETING A TRAILING FRONT LEFT BY
TODAY'S SYSTEM. THIS WEAK FRONT DOES HELP TO COOL THE NORTHERN HALF
OF THE FA....BUT OVERNIGHT TEMPS REMAIN ABOVE SEASONAL.

MONDAY...THE SOUTHWESTERN SYSTEM MOVES OVER THE SOUTHERN PLAINS...AND
WITH A SURFACE LOW TRYING TO ORGANIZE OFF THE TX COAST...
SOUTHEASTERLY FLOW OVER THE GULF BEGINS TO STRENGHTEN THE SURFACE
BOUNDARY ALONG THE NORTHERN GULF COAST. AFTER A SHORT DRY SPELL...AN
INCREASE IN CLOUD COVER WILL HELP TO LIMIT HEATING AND KEEP DAYTIME
HIGHS CLOSER TO SEASONAL...ESPECIALLY OVER WESTERN PORTIONS OF THE
FA...ALONG WITH BRINGING THE NEXT CHANCE OF RAIN BACK TO THE AREA.

.LONG TERM...(MONDAY NIGHT ON)...MONDAY NIGHT THROUGH WEDNESDAY...THE
UPPER SYSTEM OVER THE PLAINS MOVES EAST...OPENING AS MORE ENERGY
DIVES SOUTH OVER THE NORTHEASTERN CONUS. A SURFACE LOW ORGANIZES
MONDAY NIGHT OFF THE TX COAST AND MOVES EAST...SOUTH OF THE NORTHERN
GULF COAST WITH THIS SET OF GUIDANCE. WITH THE SLOW EASTWARD MOVEMENT
OF THE UPPER DYNAMICS...AN EXTENDED PERIOD OF RAIN IS EXPECTED.
RUNNING FROM LATE MONDAY THROUGH WEDNESDAY...THIS WILL HELP TO LIMIT
THE DIURNAL TEMP RANGE AND KEEP DAYTIME HIGHS WELL BELOW SEASONAL AND
OVERNIGHT LOWS AROUND SEASONAL FOR THIS SECTIONS OF THE FORECAST.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE MEDIUM RANGE GUIDANCE
DIVERGES. THE ECMWF TAKES THE FORMER SOUTHWESTERN CONUS ENERGY AND
THE ENERGY DIVING SOUTH OVER THE EASTERN CONUS...MERGES THEM AND
ORGANIZES ANOTHER UPPER LOW OVER THE CAROLINAS AND TAKES IT EAST
OVER THE OPEN ATLANTIC. THE RESULT FOR THE FA IS STRONGER...COOLER
NORTHERLY AIR MOVE OVER THE FA. THE GFS IS ADVERTISING A PIECE OF
THE UPPER ENERGY BREAKING OFF AND FORMING AN UPPER LOW OVER THE
SOUTHERN PLAINS...WEAKENING THE NORTHERLY PUSH. BOTH ARE ADVERTISING
TEMPS DROPPING BELOW SEASONAL LEVELS. THE GFS ENSEMBLE MEAN IS ON THE
HIGHER SIDE OF GROUP...SO WENT IN THE MIDDLE...WITH NUMBERS CLOSE TO
THE OPERATIONAL GFS. 50S RETURN TO THE OVERNIGHT TEMPS AND DAYTIME
HIGHS IN THE 70S EXPECTED.

FRIDAY THROUGH SATURDAY...THE DIFFERENCES CONTINUE...WITH THE ECMWF
ADVERTISING A COOL...POST SYSTEM SURFACE HIGH MOVING EAST OVER THE
SOUTHEASTERN CONUS AND THE GFS ADVERTISING THE UPPER LOW THAT
ORGANIZED OVER THE PLAINS MOVES OVER THE FA. FORTUNATELY...BOTH ARE
ADVERTISING TEMPS AROUND OR A BIT BELOW SEASONAL...WITH RAIN NOT
EXPECTED.

&&

.MARINE...A MODERATE SOUTHEASTERLY FLOW WILL TURN SOUTHWESTERLY
TODAY AS A WARM FRONT MOVES NORTHWARD ACROSS THE COASTAL WATERS. A
MODERATE SOUTHWESTERLY FLOW WILL THEN PERSIST THROUGH SATURDAY NIGHT
BEFORE BECOMING LIGHT SUNDAY. WINDS TURN SOUTHEASTERLY MONDAY AS
ANOTHER FRONTAL SYSTEM APPROACHES THE AREA. A MODERATE NORTHWESTERLY
FLOW THEN DEVELOPS TUESDAY NIGHT IN THE WAKE OF A COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  70  89  67  83 /  50  10  10  05  20
PENSACOLA   83  72  87  70  83 /  50  20  10  05  20
DESTIN      80  74  82  70  81 /  50  20  20  10  20
EVERGREEN   84  68  89  62  83 /  60  10  10  05  10
WAYNESBORO  85  67  90  64  80 /  40  10  05  05  20
CAMDEN      84  68  89  61  80 /  60  10  05  05  10
CRESTVIEW   84  70  90  65  86 /  50  20  10  05  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

21/16
Hazardous weather outlook, Apr 24, 6:02 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
702 AM CDT FRI APR 24 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
702 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP PRIMARILY ACROSS SOUTHEAST MISSISSIPPI INTO INTERIOR
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE TONIGHT.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO
THE EARLY MORNING HOURS SATURDAY...WHICH COULD PRODUCE STRONG TO
DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO SPIN UP AND
MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION SATURDAY. SOME STORMS COULD BECOME STRONG TO SEVERE
AGAIN DURING THE DAY SATURDAY...WITH DAMAGING WINDS...ISOLATED
TORNADOES AND HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS MAY BE
REQUESTED SATURDAY.

GMZ630>635-650-655-670-675-251215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
702 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT AS ONSHORE FLOW
INCREASES OVER THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT WILL LIKELY NEED TO EXERCISE CAUTION SATURDAY AS MODERATE
ONSHORE FLOW CONTINUES OVER THE MARINE AREA. SCATTERED THUNDERSTORMS
WILL DEVELOP OVER THE MARINE AREA SATURDAY. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE WITH HIGH WINDS...FREQUENT LIGHTNING AND VERY
HEAVY RAINS.

In the hours before

Special weather statement, Apr 25, 2:31 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
331 AM CDT SAT APR 25 2015

MSZ078-079-250900-
GEORGE MS-STONE MS-
331 AM CDT SAT APR 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN GEORGE AND STONE
COUNTIES UNTIL 400 AM CDT...

AT 329 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PERKINSTON...
OR 7 MILES SOUTH OF WIGGINS...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
WIGGINS...             PERKINSTON...          MCHENRY...
PERRY...               CROSSROADS...          MERRILL...
WHITES CROSSING...     AVENT...               BEATRICE...
TEN MILE...            TEXAS...               INDIA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

LAT...LON 3091 8927 3091 8883 3100 8883 3100 8871
      3073 8870 3073 8888 3068 8889 3068 8924
      3069 8930
TIME...MOT...LOC 0829Z 272DEG 44KT 3075 8914
Special weather statement, Apr 25, 3:00 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT SAT APR 25 2015

MSZ076-079-250930-
GEORGE MS-GREENE MS-
400 AM CDT SAT APR 25 2015

...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND SOUTHERN GREENE
COUNTIES UNTIL 430 AM CDT...

AT 358 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF LUCEDALE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
LUCEDALE...            LEAKESVILLE...         MCLAIN...
CROSSROADS...          MERRILL...
AVENT...               ROCK CREEK...          WARD...
PISGAH...              BEXLEY...              EVANSTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

LAT...LON 3091 8888 3091 8883 3111 8884 3119 8845
      3074 8841 3073 8888
TIME...MOT...LOC 0858Z 261DEG 36KT 3084 8882
Special weather statement, Apr 25, 3:23 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
423 AM CDT SAT APR 25 2015

ALZ051-251000-
CHOCTAW AL-
423 AM CDT SAT APR 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHOCTAW COUNTY UNTIL
500 AM CDT...

AT 422 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LISMAN...OR 12
MILES NORTHWEST OF BUTLER...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
BUTLER...              LISMAN...              PENNINGTON...
PELHAM...              NAHEOLA...             ROCK SPRINGS...
ROBJOHN...             RED SPRINGS...         MOUNT STERLING...
MOLLIE...              LITTLE WALKER...       OAKCHIA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3215 8802 3214 8804 3211 8805 3209 8804
      3206 8807 3207 8810 3206 8812 3202 8812
      3204 8846 3231 8842
TIME...MOT...LOC 0922Z 268DEG 48KT 3224 8834
Special weather statement, Apr 25, 3:27 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 AM CDT SAT APR 25 2015

ALZ061-062-251000-
UPPER BALDWIN AL-UPPER MOBILE AL-
427 AM CDT SAT APR 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MOBILE COUNTY UNTIL 500
AM CDT...

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GULFCREST...OR 13 MILES SOUTHWEST OF CITRONELLE...MOVING EAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              SARALAND...            SATSUMA...
CREOLA...              MOUNT VERNON...        AXIS...
BUCKS...               I65 AND US 43...
I65 AND AL 158...      CHUNCHULA...           GULFCREST...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

LAT...LON 3078 8800 3077 8806 3078 8842 3105 8842
      3110 8797 3090 8793 3091 8794 3090 8794
      3080 8793 3079 8792 3082 8791 3077 8790
      3077 8795
TIME...MOT...LOC 0926Z 259DEG 48KT 3092 8834

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
April 25, 4:45 AM CST to 4:47 AM CST
Where
Escambia County, 5 mi NNW of Flomaton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
31.067, -87.302

Winds estimated at 60 mph blew trees down on Sardine road near Halls Mill Creek road.

Thunderstorm Wind, Escambia

When
April 25, 4:50 AM CST to 4:52 AM CST
Where
Escambia County, 4 mi N of Pollard
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.088, -87.180

Winds estimated at 60 mph blew trees and power lines down.

Thunderstorm Wind, Escambia

When
April 25, 4:56 AM CST to 4:58 AM CST
Where
Escambia County, 3 mi NNW of Brewton
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
31.160, -87.089

A large diameter tree was uprooted on Misty Lane near Brewton.

Thunderstorm Wind, Washington

When
April 25, 12:52 PM CST to 12:53 PM CST
Where
Washington County, 1.5 mi NNE of Deer Park
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.240, -88.310

A severe thunderstorm wind gust blew down a large tree across Highway 45 north of Deer Park.

Thunderstorm Wind, Mobile

When
April 25, 1:56 PM CST to 1:57 PM CST
Where
Mobile County, 2.83 mi NNW of Semmes
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.820, -88.260

Severe thunderstorm winds blew down power lines along McCrary Rd between Spice Pond Rd and Lot Rd.

Thunderstorm Wind, Mobile

When
April 25, 1:59 PM CST to 2:00 PM CST
Where
Mobile County, 0.69 mi N of Tanner Williams
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.730, -88.370

Severe thunderstorm winds blew down power lines on Wilmer Rd near Tanner Williams Rd.

Thunderstorm Wind, Mobile

When
April 25, 2:00 PM CST to 2:01 PM CST
Where
Mobile County, 2.39 mi NNE of Grand Bay
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
30.500, -88.330

Severe thunderstorm winds blew down a large tree at the intersection of Grandy Bay-Wilmer Rd and Interstate 10.

Thunderstorm Wind, Mobile

When
April 25, 2:07 PM CST to 2:08 PM CST
Where
Mobile County, 4.52 mi NW of St Elmo Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.540, -88.340

Severe thunderstorm winds downed a large tree on Grand Bay Wilmer Rd near Sams Super Burger.

Thunderstorm Wind, Mobile

When
April 25, 2:07 PM CST to 2:08 PM CST
Where
Mobile County, 1.91 mi WSW of Spring Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.690, -88.180

A large tree was downed by severe thunderstorm winds on the campus of the University of South Alabama.

Thunderstorm Wind, Mobile

When
April 25, 2:07 PM CST to 2:08 PM CST
Where
Mobile County, 2.16 mi NNE of Orchard
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.750, -88.190

Severe thunderstorm winds blew a tree down in the roadway on Bear Fork Rd near Moffett Rd.

Thunderstorm Wind, Monroe

When
April 25, 2:14 PM CST to 2:15 PM CST
Where
Monroe County, 0.59 mi E of Excel
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.430, -87.340

Severe thunderstorm winds downed several large trees near Excel.

Thunderstorm Wind, Baldwin

When
April 25, 2:20 PM CST to 2:25 PM CST
Where
Baldwin County, Fairhope
Measured
50 kt (58 mph) measured gust
Property damage
$90,000
Reported by
Mesonet
Coordinates
30.520, -87.900

The University of South Alabama mesonet recorded a 58 mph wind gust associated with severe thunderstorms. Numerous trees and power lines were downed around the city of Fairhope. Baldwin County EMA reports 5 homes and 1 commercial building were damaged.

Thunderstorm Wind, Baldwin

When
April 25, 2:24 PM CST to 2:30 PM CST
Where
Baldwin County, 1.19 mi E of Point Clear
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.470, -87.900

Severe thunderstorm winds downed multiple trees along Wood Acres Road.

Thunderstorm Wind, Baldwin

When
April 25, 2:29 PM CST to 2:34 PM CST
Where
Baldwin County, Silverhill
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
30.550, -87.750

Several large 40 to 50 foot diameter trees were reported down in the Silverhill community due to thunderstorm wind gusts near 60 mph. Power lines were also downed.

Thunderstorm Wind, Baldwin

When
April 25, 2:30 PM CST to 2:35 PM CST
Where
Baldwin County, Robertsdale
Measured
61 kt (70 mph) estimated gust
Property damage
$120,000
Reported by
Broadcast Media
Coordinates
30.550, -87.720

Severe thunderstorm winds of 60 to 70 mph resulted in the downing of numerous trees and power lines in and around the city of Robertsdale. Baldwin County EMA reports 4 homes and 2 commercial buildings were damaged. 68 downed trees from across the city had to be removed.

Thunderstorm Wind, Baldwin

When
April 25, 2:35 PM CST to 2:40 PM CST
Where
Baldwin County, 0.69 mi S of Foley
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
30.410, -87.680

Thunderstorm winds estimated at 60 mph downed numerous trees and power lines in and around the city of Foley. Baldwin County reports 1 home was damaged.

Thunderstorm Wind, Baldwin

When
April 25, 2:37 PM CST to 2:42 PM CST
Where
Baldwin County, 0.59 mi W of Rosinton
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
30.620, -87.690

Severe thunderstorm winds resulted in structural damage to a few homes in the Rosinton area. Numerous trees were also blown down.

Thunderstorm Wind, Covington

When
April 25, 3:35 PM CST to 3:37 PM CST
Where
Covington County, 0.69 mi N of Andalusia
Measured
53 kt (61 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
31.310, -86.480

K79J at South Alabama Regional Airport in Andalusia measured a wind gust of 61 mph.

The severe thunderstorm wind gusts resulted in the downing of numerous trees across the city of Andalusia. In downtown Andalusia, an awning to a business was blown off.

Thunderstorm Wind, Covington

When
April 25, 3:35 PM CST to 3:37 PM CST
Where
Covington County, 3.37 mi N of Opp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
31.329, -86.246

Two barns were damaged by severe thunderstorms winds in the Fleeta area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573812, 573813, 573816, 570793, 570736, 570737, 570735, 570739, 570740, 570741, 570797, 570877, 570878, 570879, 570882, 570880, 570881, 570803, 570842.